Alert archive / New York / Special Weather Statements in 2022
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 16, 2022, 2:21 PM EDT for Genesee County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2022, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 16, 2022, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.50 in
- Wind
- 40
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 47 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WWUS81 KBUF 161821
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
221 PM EDT Tue Aug 16 2022
NYZ011-012-161900-
Wyoming NY-Genesee NY-
221 PM EDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of northeastern Wyoming
and southwestern Genesee Counties through 300 PM EDT...
At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Attica to near Warsaw. Movement was
southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batavia, Darien Lakes State Park, Perry, Warsaw, Attica, Silver
Springs, Alexander, Wyoming, Gainesville, East Bethany, Perry Center,
Bethany Center, Silver Lake, Orangeville Center, Dale and East
Pembroke.
This includes Interstate 90 near exit 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4293 7843 4305 7821 4278 7795 4274 7796
4261 7812
TIME...MOT...LOC 1821Z 031DEG 12KT 4290 7823 4276 7811
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
HSKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:20 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 16, 2:20 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Buffalo NY 220 PM EDT Tue Aug 16 2022 .SYNOPSIS... A large upper level storm over the region will keep a fair amount of clouds in place into Thursday while maintaining the opportunity for some needed rainfall. Most of the showers and scattered thunderstorms will be experienced during this afternoon and again Wednesday afternoon. Along with the return of sun filled skies on Friday...temperatures will climb well above normal into the low to mid 80s. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A large upper level storm system centered over Pennsylvania and New York late today will SLOWLY drift east to New England tonight and Wednesday...as twin vortices will orbit about its center. This system will maintain a wealth of clouds across our forecast area in the process...while H85 temps of 12c and H5 temps of -15c will keep the environment conditionally unstable. This instability is being showcased this afternoon with convection over the Genesee valley...where despite the lack of any shear...tall but near vertical...slow moving convection is producing torrential downpours along with some pea sized hail. This and...any other afternoon convection...will die off late this afternoon and evening but will become re-established across the region Wednesday midday and afternoon. The mainly diurnally driven shower/storm activity will then once again give way to rair weather Wednesday night. Max temperatures will average a a little below normal for the remainder of the afternoon...as well as on Wednesday...while overnight lows will be right near normal mid August levels. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... The aforementioned upper level closed low over New England will meet up with a coastal low Thursday, where by Thursday night both features will become vertically stacked. This being said, the lower Great Lakes region will remain of the backside of the low pressure system which will produce a marginal lake response as winds back more north-northwest Wednesday night into Thursday and therefore kept the slight chance and chance for lake effect rain showers Wednesday night into Thursday. Additionally, later on Thursday diurnally driven showers/thunderstorms will be possible once again. Thursday night, the stacked low pressure system will continue to progress north into the Canadian Maritimes allowing for some upper level ridging and surface high pressure to spill across the Great Lakes. With the incoming ridging and surface high pressure, expect mostly dry conditions Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... Another potent shortwave trough will dive south from the Canadian Prairies and into the Upper Midwest Friday. Similar to the low pressure system earlier in the work week, this feature will closely follow suit by closing off and slowing down its progression across the Upper Mississippi Valley through the first couple of days of the weekend. On the bright side, the slowing progression of the trough will support ridging, surface high pressure and consequently a period of dry weather across the region Friday through most of the day Saturday. As of 00Z model guidance packages arrive, the weakening upper level low is progged to track east late Saturday and Saturday night which would support a chance for some scattered showers Saturday night, mainly across Western New York. Then increasing moisture along with diurnal heating will support better chances for showers and thunderstorms Sunday afternoon, though the best opportunity for showers and storms will arrive as the system nears the area at the start of the next work week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... While VFR conditions will be found at most of the TAF sites through this forecast period...a large upper level storm system will help to support scattered convection this afternoon and again on Wednesday (mainly after 16z). MVFR conditions could be found in the vcnty of any convection. Another time period to watch will be late tonight when some IFR criteria stratus and fog could develop across the Southern Tier. Should this develop...it would likely give way to VFR conditons by 14z. Outlook... Thursday...Mainly VFR. Chance of showers and isolated thunderstorms with local/brief flight restrictions. Friday and Saturday...VFR. Sunday...VFR, but with deteriorating conditions later in the day. && .MARINE... High pressure will remain anchored over Quebec through Wednesday, with general low pressure over the southeast states and along the east coast. This will maintain an extended period of northeast winds on Lake Ontario and Lake Erie. Sustained wind speeds will generally be 10-13 knots, producing a light chop at times. As we advance through tonight...H85 temps of 12c will combine with a convective depth of nearly 25kft to establish a minimal chance for waterspouts. Any shower activity over the lakes late tonight into Wednesday should be closely watched for possible waterspouts. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...EAJ LONG TERM...EAJ AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Aug 16, 5:19 AM EDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 519 AM EDT Tue Aug 16 2022 NYZ001>008-010>014-019>021-085-170930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 519 AM EDT Tue Aug 16 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-170930- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 519 AM EDT Tue Aug 16 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. A few waterspouts are possible later tonight on Lake Erie and Lake Ontario. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few waterspouts are possible Wednesday through Thursday on Lake Erie and Lake Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-170930- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 519 AM EDT Tue Aug 16 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Aug 16, 1:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
139 PM EDT TUE AUG 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 1 ENE HENRIETTA 43.07N 77.60W
08/16/2022 M0.50 INCH MONROE NY TRAINED SPOTTER
&&Local storm report, Aug 16, 1:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
141 PM EDT TUE AUG 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN 1 ENE HENRIETTA 43.07N 77.60W
08/16/2022 M0.72 INCH MONROE NY TRAINED SPOTTER
&&Special weather statement, Aug 16, 1:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
146 PM EDT Tue Aug 16 2022
NYZ011>013-161815-
Livingston NY-Wyoming NY-Genesee NY-
146 PM EDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of northeastern Wyoming,
northwestern Livingston and southeastern Genesee Counties through 215
PM EDT...
At 146 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Batavia to 6 miles west of Avon. Movement was
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batavia, Geneseo, Le Roy, Avon, Mount Morris, Attica, Pavilion,
Caledonia, York, Stafford, Covington, Elba, Alexander, Leicester,
Wyoming, East Bethany and Bethany Center.
This includes Interstate 90 near exit 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4287 7831 4307 7820 4300 7791 4299 7790
4299 7786 4296 7773 4295 7773 4294 7776
4294 7772 4273 7786
TIME...MOT...LOC 1746Z 032DEG 9KT 4297 7818 4288 7786
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Aug 16, 2:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Buffalo NY
201 PM EDT Tue Aug 16 2022
NYZ012-161845-
Wyoming NY-
201 PM EDT Tue Aug 16 2022
...A strong thunderstorm will impact portions of northeastern Wyoming
County through 245 PM EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warsaw, or 11 miles northwest of Letchworth State Park, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Warsaw, Castile, Silver Springs, Wyoming, Silver Lake,
Orangeville Center, Dale and Perry Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4278 7832 4287 7819 4287 7809 4279 7795
4273 7795 4262 7807
TIME...MOT...LOC 1801Z 044DEG 17KT 4279 7807
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HSKLocal storm report, Aug 16, 2:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
213 PM EDT TUE AUG 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 SSW PITTSFORD 43.07N 77.53W
08/16/2022 E0.50 INCH MONROE NY TRAINED SPOTTER
&&Special weather statement, Aug 16, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
221 PM EDT Tue Aug 16 2022
NYZ011-012-161900-
Wyoming NY-Genesee NY-
221 PM EDT Tue Aug 16 2022
...Strong thunderstorms will impact portions of northeastern Wyoming
and southwestern Genesee Counties through 300 PM EDT...
At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Attica to near Warsaw. Movement was
southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batavia, Darien Lakes State Park, Perry, Warsaw, Attica, Silver
Springs, Alexander, Wyoming, Gainesville, East Bethany, Perry Center,
Bethany Center, Silver Lake, Orangeville Center, Dale and East
Pembroke.
This includes Interstate 90 near exit 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4293 7843 4305 7821 4278 7795 4274 7796
4261 7812
TIME...MOT...LOC 1821Z 031DEG 12KT 4290 7823 4276 7811
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HSKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:49 PM EDT | Special Weather Statement | BUF | Monroe | 41 min |
| Aug 16, 1:13 PM EDT | Special Weather Statement | BUF | Livingston | 47 min |
| Aug 16, 1:46 PM EDT | Special Weather Statement | BUF | Genesee | 29 min |
| Aug 16, 2:01 PM EDT | Special Weather Statement | BUF | Wyoming | 44 min |
| Aug 16, 2:23 PM EDT | Special Weather Statement | BUF | Ontario | 52 min |
| Aug 16, 2:43 PM EDT | Special Weather Statement | BUF | Genesee | 47 min |
| Aug 16, 3:09 PM EDT | Special Weather Statement | BUF | Erie | 51 min |
| Aug 16, 3:34 PM EDT | Special Weather Statement | BUF | Erie | 41 min |
| Aug 16, 3:37 PM EDT | Special Weather Statement | BUF | Cayuga | 38 min |
| Aug 16, 3:48 PM EDT | Special Weather Statement | BUF | Ontario | 42 min |
| Aug 16, 4:02 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 58 min |
| Aug 16, 4:08 PM EDT | Flash Flood Warning | BUF | Allegany | 3 hr |
| Aug 16, 4:18 PM EDT | Special Weather Statement | BUF | Cayuga | 42 min |
| Aug 16, 4:35 PM EDT | Special Weather Statement | BUF | Wayne | 40 min |
Nearby
Special Weather Statements in New York, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.